Alert archive / Idaho / River Flood Warnings in 2012

River Flood Warning 3, NWS Boise, ID

March 30, 2012Washington County, Idaho

NWS Boise, ID issued this river flood warning at Mar 30, 2012, 4:44 PM MDT for Washington County, Idaho. It took effect at Mar 31, 2012, 5:47 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 4:44 PM MDT (22:44 UTC)
In effect from
Mar 31, 2012, 5:47 AM MDT
Expired
Mar 31, 2012, 2:32 PM MDT
In force
9 hr
Issued by
NWS Boise, ID
Flood severity
Minor

County Washington County, ID

The radar

The Boise radar (KCBX), 116 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Weiser River at Weiser (WSRI1). The gauge peaked at 9.73 ft at Mar 31, 2012, 6:00 PM MDT.

actionminormoderatemajor68101203/3003/3104/01
Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS45 KBOI 302244
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
444 PM MDT FRI MAR 30 2012

...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN IDAHO... 

  WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY.

.THE WEISER RIVER NEAR WEISER IS EXPECTED TO REACH FLOOD STAGE EARLY
SATURDAY MORNING DUE TO HEAVY RAINS IN THE UPPER PORTION OF THE
WESIER BASIN.  RAINFALL UP TO .80 INCH HAS ALREADY CAUSED MINOR
FLOODING 10 MILES NORTH OF COUNCIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THIS RIVER SHOULD TAKE ACTION TO 
PROTECT PROPERTY.

&&

IDC087-311044-
/O.NEW.KBOI.FL.W.0003.120331T1119Z-120401T0111Z/
/WSRI1.1.ER.120331T1119Z.120331T1200Z.120331T1911Z.NO/
444 PM MDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEISER RIVER NEAR WEISER.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:00 PM FRIDAY THE STAGE WAS 8.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AROUND 5 AM MDT SATURDAY AND                 
CREST NEAR 9.6 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE BY 2 PM
MDT SATURDAY AFTERNOON.
* IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS 
  POSSIBLE.

$$
3 follow-up statements
381 
WGUS85 KBOI 310940
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
340 AM MDT SAT MAR 31 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. 

.RAINFALL YESTERDAY COMBINED WITH SNOW MELT WILL RESULT IN THE
WEISER RIVER NEAR WEISER TO GO JUST ABOVE FLOOD STAGE FOR A 
BRIEF PERIOD TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS LATER
TODAY MAY ALTER THIS FORECAST AND KEEP THE RIVER ABOVE FLOOD
STAGE FOR A LONGER PERIOD OF TIME...BUT THIS IS NOT CONSIDERED
LIKELY AT THIS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC087-010111-
/O.EXT.KBOI.FL.W.0003.120331T1147Z-120401T0111Z/
/WSRI1.1.ER.120331T1147Z.120331T1200Z.120331T1911Z.NO/
340 AM MDT SAT MAR 31 2012

THE FLOOD WARNING CONTINUES FOR
  THE WEISER RIVER NEAR WEISER.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 AM SATURDAY THE STAGE WAS 8.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 9.6 FEET BY THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS 
  POSSIBLE.

$$
802 
WGUS85 KBOI 311700
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1100 AM MDT SAT MAR 31 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. 

.VERY WARM TEMPERATURES AIDING SNOWMELT RUNOFF WILL PEAK TODAY IN
THE WEISER BASIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC087-010047-
/O.EXT.KBOI.FL.W.0003.000000T0000Z-120401T0047Z/
/WSRI1.1.ER.120331T1441Z.120331T1446Z.120331T1847Z.NO/
1100 AM MDT SAT MAR 31 2012

THE FLOOD WARNING CONTINUES FOR
  THE WEISER RIVER NEAR WEISER.
* UNTIL LATE THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:01 AM SATURDAY THE STAGE WAS 9.47 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...NEAR FLOOD STAGE OF 9.5 FEET TODAY. THE RIVER WILL
  FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS 
  POSSIBLE.

$$
618 
WGUS85 KBOI 312032
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
232 PM MDT SAT MAR 31 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...
 
  WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY.

.THE WEISER RIVER WILL FLOW AT OR JUST BELOW BANK FULL THIS
AFTERNOON THEN FALL OFF THROUGH THE REMAINDER OF THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO 
TAKE ACTION TO PROTECT PROPERTY.

&&

IDC087-312102-
/O.CAN.KBOI.FL.W.0003.000000T0000Z-120401T0047Z/
/WSRI1.1.ER.120331T1441Z.120331T1646Z.120331T1649Z.NO/
232 PM MDT SAT MAR 31 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE WEISER RIVER NEAR WEISER.
* AT 2:16 PM SATURDAY THE STAGE WAS 9.2 FEET. 
* FELL BELOW FLOOD STAGE AT 10:49 AM SATURDAY.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET SUNDAY
  AFTERNOON.
* IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS 
  POSSIBLE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:50 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 30, 2:50 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
250 PM MDT FRI MAR 30 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...AN ACTIVE WEEKEND IS ON TAP
WEATHERWISE WITH A COUPLE MORE SYSTEMS TO MOVE THROUGH THE AREA. THE
LONG PLUME OF HIGH PWAT MOISTURE FROM THE PACIFIC IS FORECAST TO
REDIRECT NORTHWARD TONIGHT AS A STRONG SHORT WAVE DIGS SOUTH ALONG
THE WEST COAST. THIS REORIENTATION OF MOISTURE WILL BRING DRIER AND
WARMER CONDITIONS TO THE REGION TEMPORARILY TONIGHT AND SATURDAY AS
SOUTHEAST OREGON AND SOUTHWEST IDAHO GET INTO THE WARM SECTOR OF AN
POTENT OPEN WAVE SYSTEM. WITH GOOD WARMING EXPECTED SATURDAY AND
COOLING ALOFT SATURDAY AFTERNOON...POTENTIAL FOR THUNDERSTORMS IS
INCREASING. MEANWHILE...A STRONG JETSTREAM WILL PUNCH NORTHEAST FROM
CALIFORNIA PLACING THE FORECAST AREA IN A FAVORABLE LOCATION FOR
CONVECTIVE DEVELOPMENT. LATEST MODELS SHOW LI/S AS LOW AS MINUS 3
AND CAPE AROUND 400 J/KG OVER THE WEST CENTRAL MOUNTAINS SOUTH TO
THE SNAKE RIVER. AT THE PRESENT TIME THE STORM PREDICTION CENTER
ALSO HAS THE AREA OUTLINED FOR GENERAL THUNDERSTORMS. THIS
CONVECTIVE ACTIVITY WILL OCCUR JUST AHEAD OF A STRONG SHORT WAVE AND
SURFACE COLD FRONT WHICH WILL MOVE THROUGH EARLY SUNDAY MORNING.
ABUNDANT RAINFALL IS EXPECTED TO FALL ALONG AND AHEAD OF THIS FRONT
WHILE SNOW LEVELS REMAIN QUITE HIGH. ONCE THE FRONT
PASSES...TEMPERATURES WILL DROP AS MUCH AS 20 DEGREES OFF SATURDAY
HIGHS AND THE AIR MASS WILL DESTABILIZE INTO A COLDER SHOWERY REGIME
WITH RAPIDLY FALLING SNOW LEVELS. A WIND ADVISORY HAS BEEN HOISTED
FOR SATURDAY AFTERNOON IN SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR
THE NEVADA BORDER AS STRONG UPPER WINDS WORK NORTHEAST OVER THE
AREA. THUNDERSTORM DEVELOPMENT MAY PROVIDE ADDITIONAL MECHANISMS FOR
STRONG DOWNDRAFTS. ANOTHER WIND ADVISORY MAY BE NEEDED IN THE MAGIC
VALLEY SUNDAY POST COLD FRONTAL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...TYPICAL SPRING TIME
WEATHER PATTERN CONTINUES OVER IDAHO FOR THE EXTENDED PERIOD AS THE
AREA WILL SEE A ROLLER COASTER RIDE IN TEMPERATURES. THE WEEKEND
TROUGH PUSHES OUT SUNDAY WITH YET ANOTHER STORM OFF THE COAST. AS
THE LOW PINWHEELS OFF THE COAST...A RIDGE AMPLIFIES OVER THE AREA
MONDAY AND TUESDAY. TEMPERATURES WILL START OFF NEAR NORMAL THEN
WARM TO WELL ABOVE NORMAL FOR THE FIRST PART OF THE WEEK. MODELS ARE
SHOWING SOME MID LEVEL MOISTURE MOVING INTO SOUTHEAST OREGON AND
INTO WESTERN IDAHO TUESDAY AFTERNOON AHEAD OF THE NEXT COLD FRONT.
SO SLIGHT CONCERN AT THIS TIME FOR A MENTION OF THUNDERSTORMS
TUESDAY AFTERNOON. NONE OF THE GRIDDED MODELS SHOW THIS AT THIS TIME
BUT WILL HAVE TO BE WATCHED OVER THE WEEKEND. BOTH THE GFS AND ECM
SHOW THIS NEXT COLD FRONT TO PUSH INTO THE REGION ON WEDNESDAY AND
THE UPPER LOW BY THURSDAY MORNING. SNOW LEVELS START NEAR VALLEY
FLOORS SUNDAY THEN MONDAY AND TUESDAY RANGE FROM 5-6000 FEET IN THE
NORTH AND 6-7000+ FEET IN THE SOUTH THEN LOWER TO AROUND 4000 FEET
BY THE END OF THE WEEK.

&&

.AVIATION...FOR THE REMAINDER OF THIS AFTERNOON THROUGH EARLY
EVENING SCATTERED MVFR CONDITIONS IN -RA AND LOW CLOUDS EXPECTED...
OTHERWISE VFR CONDITIONS WILL PREVAIL. STRONG SW-SE WINDS WILL ALSO
CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS EASTERN OREGON WITH
GUSTS 25-45 MPH. SHOWER ACTIVITY WILL BEGIN TO PUSH NORTH OVERNIGHT.
WINDS IN THE 8-10KFT LEVEL SW 10-15 KTS OVER IDAHO AND 25-30 KTS
OVER EASTERN OREGON.

FOR SATURDAY...WINDS IN THE 8-10KFT LEVEL WILL BE INCREASING INTO
THE 40-50KTS RANGE...SO ONCE THE MORNING INVERSION BREAKS EXPECT
SURFACE WINDS OVER THE OREGON ZONES TO BE 30-40 MPH WITH HIGHER
GUSTS. OVER THE IDAHO ZONES SURFACE WINDS AROUND 15-25 KTS. LIGHTER
WINDS SUNDAY AREA WIDE BUT SHIFTING TO THE NORTHWEST.

&&

.HYDROLOGY...AREA STREAMS AND CREEKS ARE EXPECTED TO SHOW RISES
THROUGH THE WEEKEND DUE TO WARM TEMPERATURES THROUGH SATURDAY AND
ADDITIONAL RAINFALL OVER ALREADY WET SOILS. MAINSTEM RIVERS AT
PRESENT SHOULD REMAIN BELOW FLOOD STAGE BUT THE WEISER RIVER AT
WEISER WILL BE BANKFULL AND CREST JUST BELOW FLOOD STAGE OF 9.5 FEET
ON SATURDAY. THIS COULD CHANGE WITH HIGHER QPF AMOUNTS FROM HEAVY
CONVECTIVE SHOWERS. THE PAYETTE AT EMMETT IS EXPECTED TO CREST AT
9.0 FEET SATURDAY AFTERNOON...BELOW FLOOD STAGE OF 10.5 FEET. ROCK
AND MUDSLIDES ARE ALSO A POSSIBILITY THIS WEEKEND ALONG WITH RUNOFF
ALONG MOUNTAIN HIGHWAYS AND SECONDARY ROADS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....CR/WH
AVIATION.....CR
Hazardous weather outlook, Mar 30, 6:06 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
606 AM MDT FRI MAR 30 2012

IDZ011-013-033-ORZ062-311200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER-
BAKER COUNTY-
606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET WEATHER WILL CONTINUE THROUGH TONIGHT. RUNOFF FROM RAIN AND
SNOW MELT WILL CAUSE RISES ON RIVERS AND STREAMS WHICH WILL
INCREASE THE FLOOD POTENTIAL OVER THE WEEKEND. FOR ADDITIONAL
INFORMATION...SEE THE LATEST HYDROLOGIC OUTLOOK...BOIESFBOI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-028>030-ORZ061-063-064-311200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:19 PM MDTWind AdvisoryBOIAda, Canyon, Elmore, Gem, Gooding, Jerome and 4 more35 hr
Mar 30, 4:45 PM MDTAreal Flood AdvisoryBOIAdams6 hr

Nearby

River Flood Warnings in Idaho, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.